MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0152CSSMX
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference#: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed only the implant coil was included with the device return; we observed the delivery pusher and introducer sheath was not returned; we observed multiple major kinks and minor stretching along the implant coil; we observed the sr thread of the body coil is opaque and connected to the implant coil and measured to be 5cm from the proximal tip of the implant coil; we noted the associated microcatheter was not included in the device return.Based on the available information and the investigation results the complaint can be confirmed.Root cause of the reported issue endured by the coil system can likely be attributed to excessive tensile stress exerted on the implant coil, leading to the premature detachment.Upon return of the device, we observed only the implant coil was returned for analysis without the associated delivery pusher and introducer sheath.We observed multiple minor kinks along the implant coil in addition to stretching, however the exact timing of when this damaged occurred is unknown.The sr thread connected to the implant coil was found to be opaque in color, indicating the thread had likely failed due to an overload of tensile stress.Underwent excessive tensile stress.Without the return of the delivery pusher used during the event, further evaluation of the internal sr thread could not be performed to confirm the characteristics of the thread within the delivery pusher.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number: f210700389 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "during embolization of an acom aneurysm, the physician positioned an sl-10 microcatheter within the aneurysm and requested an optimax ss 1.5 x 2 coil.As the coil was advanced through the microcatheter, it was visualized under fluoroscopy within the catheter.However, upon advancing the final quarter of the coil into the aneurysm, loss of one-to-one response occurred, and the coil could neither be advanced nor retracted.Using the delivery wire, the physician was able to advance the remaining portion of the coil into the aneurysm.Follow-up imaging demonstrated the 1.5 x 2 optimax coil positioned at the aneurysm neck and within the acom.On subsequent imaging, the coil had migrated into the a2 segment.The delivery wire was removed, and the sl-10 microcatheter was withdrawn.The physician urgently requested a trevo retrieval system, including a trak 21 microcatheter and trevo stent retriever.Multiple attempts were made to retrieve the migrated coil, during which the coil continued to move distally.After three passes, successful retrieval was achieved using a larger trevo stent retriever.The coil was prepared according to the dfu.The delivery wire and coil are available for return." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key25332925
Report Number3014162263-2026-00060
Device Sequence Number9954248
Product Code HCG
UDI-Device Identifier00818053024955
UDI-Public(01)00818053024955(11)210722(17)260722(10)F210700389
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model NumberOPTI0152CSSMX
Device Lot NumberF210700389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown